According to the FDA advisory committee, people with cosmetic facial fillers could experience swelling and inflammation after receiving the Moderna vaccine, APA reports citing Sputnik
"Your immune system which causes inflammation is revved up when you get a vaccine, that's how it's supposed to work", said Dr Shirley Chi, who noted the side effects were easily treated. "So it makes sense that you would see an immune response in certain areas where they see some substance that is not a naturally occurring substance in your body".
She noted, that the side effects shouldn't stop people from getting the vaccine.
"In these cases the patients all had swelling and inflammation in the area that was given the filler... A couple of the patients had cheek filler six months prior to their vaccine and one patient had lip filler done two days after the vaccine. All were treated with steroids and anti-histamines and all of their reactions resolved".